Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 25, 2009, 1:37 PM EDT for Oakland County, Washtenaw County, Wayne County, Michigan. It was in force for 53 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 1:37 PM EDT (17:37 UTC)
- Expired
- Apr 25, 2009, 2:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
Counties Oakland County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:57 PM EDT | TSTM WND GST 60 | 1 S White Lake, MI | 4 INCH BRANCHES DOWN ALL OVER |
| Apr 25, 1:57 PM EDT | TSTM WND GST 63 | White Lake, MI | NWS DTX |
| Apr 25, 2:00 PM EDT | TSTM WND GST 60 | Highland, MI | |
| Apr 25, 2:02 PM EDT | TSTM WND GST 68 | Pontiac, MI | |
| Apr 25, 2:03 PM EDT | TSTM WND GST 70 | Commerce, MI | 5 INCH BRANCHES DOWN |
| Apr 25, 2:07 PM EDT | TSTM WND DMG | Commerce, MI | GLENGARY AND WIXOM RD 8-10 INCH BRANCHES DOWNED |
| Apr 25, 2:10 PM EDT | TSTM WND DMG | Clarkston, MI | 4 INCH STEEL FLAG POLE SNAPPED. POWER OUT AT CLINTONVILLE RD/MAYBEE RD |
| Apr 25, 2:10 PM EDT | TSTM WND GST 65 | Lake Orion, MI | 3 INCH DIAMETER LIMBS AND SOME TREES DOWNED |
| Apr 25, 2:10 PM EDT | TSTM WND GST 65 | Waterford, MI | WATERFORD AND SASHABAW SOME TREES DOWN |
| Apr 25, 2:12 PM EDT | TSTM WND GST 60 | Lake Orion, MI | |
| Apr 25, 2:30 PM EDT | TSTM WND DMG | Rochester Hills, MI | TWO 25 FOOT TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:44 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 251737
SVRDTX
MIC125-161-163-251830-
/O.NEW.KDTX.SV.W.0002.090425T1737Z-090425T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
137 PM EDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OAKLAND COUNTY IN SOUTHEAST MICHIGAN
EASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN
WAYNE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 230 PM EDT
* AT 137 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
COHOCTAH TO BRIGHTON TO MANCHESTER...AND WERE MOVING NORTHEAST AT
55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILFORD BY 150 PM...
SOUTH LYON BY 155 PM...
WILLIS BY 200 PM...
BELLEVILLE BY 205 PM...
ROMULUS BY 210 PM...
TRENTON BY 215 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WILLIS...
WEST BLOOMFIELD... TRENTON... YPSILANTI...
TROY... TAYLOR... SOUTHFIELD...
SOUTH LYON... SALEM... ROYAL OAK...
ROMULUS... ROCHESTER... PONTIAC...
OXFORD... ORTONVILLE... NOVI...
NORTHVILLE... MILFORD... LIVONIA...
HOLLY... GROSSE POINTE... GROSSE ILE...
FLAT ROCK... DOWNTOWN DETROIT... DEARBORN...
CLARKSTON... CANTON... BIRMINGHAM...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 4234 8293 4236 8294 4235 8299 4230 8310
4225 8312 4217 8311 4217 8313 4213 8313
4211 8318 4213 8318 4210 8320 4209 8363
4284 8370 4288 8368 4289 8310 4245 8309
4246 8287 4243 8287
TIME...MOT...LOC 1737Z 245DEG 46KT 4275 8396 4252 8382
4219 8401
$$
KURIMSKI/BT3 follow-up statements
000
WWUS53 KDTX 251751
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
151 PM EDT SAT APR 25 2009
MIC125-161-163-251830-
/O.CON.KDTX.SV.W.0002.000000T0000Z-090425T1830Z/
OAKLAND MI-WASHTENAW MI-WAYNE MI-
151 PM EDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WAYNE...EASTERN WASHTENAW AND OAKLAND COUNTIES...
AT 150 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH....AND MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLIS BY 205 PM...
WILLOW BY 210 PM...
WAYNE BY 215 PM...
WOODHAVEN BY 220 PM...
WYANDOTTE BY 225 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WILLIS...
WEST BLOOMFIELD... TRENTON... YPSILANTI...
TROY... TAYLOR... SOUTHFIELD...
SOUTH LYON... SALEM... ROYAL OAK...
ROMULUS... ROCHESTER... PONTIAC...
OXFORD... ORTONVILLE... NOVI...
NORTHVILLE... MILFORD... LIVONIA...
HOLLY... GROSSE POINTE... GROSSE ILE...
FLAT ROCK... DOWNTOWN DETROIT... DEARBORN...
CLARKSTON... CANTON... BIRMINGHAM...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4234 8293 4236 8294 4235 8299 4230 8310
4225 8312 4217 8311 4217 8313 4213 8313
4211 8318 4213 8318 4210 8320 4209 8363
4284 8370 4288 8368 4289 8310 4245 8309
4246 8287 4243 8287
TIME...MOT...LOC 1751Z 245DEG 46KT 4282 8377 4259 8363
4226 8382
$$
KURIMSKI/BT000
WWUS53 KDTX 251817
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT SAT APR 25 2009
MIC161-251826-
/O.CAN.KDTX.SV.W.0002.000000T0000Z-090425T1830Z/
WASHTENAW MI-
217 PM EDT SAT APR 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM.
LAT...LON 4243 8287 4234 8293 4236 8294 4235 8299
4230 8310 4217 8311 4217 8313 4218 8314
4213 8313 4211 8318 4213 8318 4210 8320
4209 8353 4251 8355 4281 8369 4288 8368
4289 8310 4245 8309 4246 8287
TIME...MOT...LOC 1816Z 245DEG 46KT 4289 8313 4276 8316
4239 8343
$$
MIC125-163-251830-
/O.CON.KDTX.SV.W.0002.000000T0000Z-090425T1830Z/
OAKLAND MI-WAYNE MI-
217 PM EDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WAYNE AND OAKLAND COUNTIES...
AT 215 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH....AND MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEONARD BY 225 PM...
WYANDOTTE BY 225 PM...
BERKLEY BY 230 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WEST BLOOMFIELD...
TRENTON... TROY... TAYLOR...
SOUTHFIELD... ROYAL OAK... ROMULUS...
ROCHESTER... PONTIAC... OXFORD...
ORTONVILLE... NOVI... NORTHVILLE...
LIVONIA... HOLLY... GROSSE POINTE...
GROSSE ILE... FLAT ROCK... DOWNTOWN DETROIT...
DEARBORN... CLARKSTON... CANTON...
BIRMINGHAM... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4243 8287 4234 8293 4236 8294 4235 8299
4230 8310 4217 8311 4217 8313 4218 8314
4213 8313 4211 8318 4213 8318 4210 8320
4209 8353 4251 8355 4281 8369 4288 8368
4289 8310 4245 8309 4246 8287
TIME...MOT...LOC 1816Z 245DEG 46KT 4289 8313 4276 8316
4239 8343
$$
KURIMSKI/BT000
WWUS53 KDTX 251831
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT SAT APR 25 2009
MIC125-163-251841-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-090425T1830Z/
OAKLAND MI-WAYNE MI-
231 PM EDT SAT APR 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND OAKLAND COUNTIES
EXPIRED AT 230 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM.
LAT...LON 4243 8287 4234 8293 4236 8294 4235 8299
4230 8310 4217 8311 4217 8313 4218 8314
4213 8313 4211 8318 4213 8318 4210 8320
4209 8353 4251 8355 4281 8369 4288 8368
4289 8310 4245 8309 4246 8287
TIME...MOT...LOC 1817Z 245DEG 46KT 4289 8312 4276 8315
4239 8342
$$
KURIMSKI/BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:24 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 25, 12:24 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1224 PM EDT SAT APR 25 2009
.UPDATE...
CONVECTION HAS BEEN ONGOING ALL MORNING ACROSS PORTIONS OF THE
GREAT LAKES AS A MODESTLY MOIST SOUNDING AND VERY STEEP MIDLEVEL
LAPSE RATES PROVIDED ADEQUATE FUEL. THE STRONGEST OF THIS
CONVECTION...OVER NORTHERN LOWER MICHIGAN/FLAREUP OVER SOUTHERN
WISCONSIN...IS TIED TO THE FAVORABLE JUXTAPOSITIONING OF GREATER
POOLED MOISTURE AND 0-6KM SHEAR OF THE SOUTHWARD PROGRESSING
SYNOPTIC SCALE COLD FRONT. TO THIS POINT...CONVECTION PUSHING OFF
OF THIS FEATURE HAS WEAKENED WITH LOSS OF THE GREATER FORCING. THE
FRONT WILL CONTINUE TO SINK SOUTHWARD...ARRIVING OVER THE FAR
NORTHERN CWA LATE THIS AFTERNOON. THE SEVERE POTENTIAL WILL
INCREASE IMMEDIATELY ALONG AND AHEAD OF THE FRONT AS IT APPROACHES
THE AREA. A UNIDIRECTIONAL WIND PROFILE...INCREASING CAPES TO 1200
J/KG...0-6KM BULK SHEAR OF UP TO 40 KNOTS SUPPORTS A DYNAMIC BOW
ORGANIZATION OF THE CONVECTION. THIS SUGGESTS A SEVERE WIND THREAT
OF UP TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE EMBEDDED LINE
FEATURES AS WELL AS LARGE HAIL TO ONE INCH.
THE FRONT IS EXPECTED TO BECOME QUASI STATIONARY ACROSS PORTIONS
OF THE CWA THIS EVENING WHICH WILL ALLOW FOR A CONTINUED PERIOD OF
SHOWERS AND THUNDERSTORMS OVERNIGHT. THE SEVERE POTENTIAL IS
EXPECTED TO WANE QUICKLY THIS EVENING WITH THE LOSS OF
INSOLATION/COUPLED SURFACE LAYER.
UPDATED FORECAST WAS ISSUED EARLIER. THE ONLY NOTABLE CHANGE WAS
TO INCREASE HIGHS A FEW DEGREES FOR ALL AREAS...WITH LOWER TO MID
80S NOW EXPECTED FOR THE FAR SOUTH.
&&
.PREV DISCUSSION...ISSUED 720 AM EDT SAT APR 25 2009
AVIATION...
INITIAL BATCH OF SCATTERED SHOWERS/THUNDERSTORMS HAS LIFTED TO THE
NORTH OF THE AREA EARLY THIS MORNING...WITH JUST A FEW STRAY CELLS
IN/AROUND MBS. WIDELY SCATTERED ACTIVITY WILL LIKELY POP UP DURING
THE HEATING OF THE DAY AS ABUNDANT MOISTURE CONTINUES TO FUNNEL INTO
THE AREA...BUT THE MAIN ACTION WILL HOLD OFF UNTIL LATE IN THE DAY
AS A MORE SIGNIFICANT SHORTWAVE TROUGH TRACKS INTO THE AREA AND
ASSISTS IN DRAGGING A COLD FRONT INTO THE AREA. SO...WILL MAINTAIN
THE FOCUS OF MVFR TO PERHAPS IFR CONDITIONS BEYOND 00Z AND ON INTO
THE OVERNIGHT HOURS AS THE FRONT STALLS IN THE AREA. AT MBS...WILL
ADJUST TIMING SOME AS CONVECTION LOOKS TO INITIATE A BIT FASTER
DURING THE AFTERNOON WITH THE HELP OF A FEW OUTFLOW BOUNDARIES
LEFTOVER FROM OVERNIGHT SHOWERS/THUNDERSTORMS. RAIN CHANCES WILL
ALSO DIMINISHES GREATLY DURING THE LATE EVENING/OVERNIGHT AS THE
COLD FRONT SAGS SOUTH TO AROUND M 59.
PREV DISCUSSION...ISSUED 346 AM EDT SAT APR 25 2009
SHORT TERM...TODAY
SOUTHWEST FLOW HAS BECOME WELL ESTABLISHED FROM THE SOUTHERN PLAINS
INTO THE GREAT LAKES AS A RIDGE OF HIGH PRESSURE REMAINS ANCHORED
OFF THE EASTERN COAST OF FLORIDA...AND A MEAN TROUGH OVER WESTERN
NOAM CONTINUES TO DEVELOP...WITH SEVERAL NOTABLE SHORTWAVES PROGGED
TO ROTATE THROUGH THIS FEATURE IN THE COMING DAYS.
THIS CHANGE IN FLOW...AS COMPARED TO MOST OF THIS SPRING...BROUGHT
THE FIRST TRULY SPRINGLIKE DAY TO THE AREA ON FRIDAY...AND THAT WILL
CONTINUE TODAY AS TEMPERATURES ONCE AGAIN REACH WELL INTO THE 70S
AND EVEN 80 IN MOST LOCATIONS. WITH SOLID MOISTURE TRANSPORT FROM
THE GULF OF MEXICO/SOUTHERN PLAINS...SHOWERS/THUNDERSTORMS ALONG THE
COLD FRONT ON THE LEADING EDGE OF THE AFOREMENTIONED TROUGH WILL
BECOME MORE NUMEROUS WITH TIME OVER THE WEEKEND.
INITIALLY...THE BEST FOCUS FOR THIS ACTIVITY WILL BE NORTHWEST OF
THE REGION...BUT BY LATE TODAY...A NORTHERN STREAM SHORTWAVE WILL
AID IN PUSHING THE COLD FRONT TOWARDS THE AREA...PROVIDING BETTER
COVERAGE FOR SHOWERS/THUNDERSTORMS...PARTICULARLY NORTHWEST OF METRO
DETROIT.
ALTHOUGH AN ORGANIZED SEVERE WEATHER EVENT IS UNLIKELY...WOULD NOT
BE SURPRISED TO SEE A FEW PULSE-TYPE SEVERE THUNDERSTORMS BY LATE
AFTERNOON INTO THE EVENING AS DAYTIME HEATING PROVIDES INCREASING
INSTABILITY AND AN APPROACHING SHORTWAVE PROVIDES SLIGHTLY ENHANCED
DEEP LAYER WITHIN BROAD SOUTHWEST FLOW. WHILE THE MAIN SHORTWAVE
EVIDENT ON WATER VAPOR IMAGERY NEAR ARKLATEX WILL BE LATE IN ARRIVING
THIS EVENING...THE OVERALL TROUGH AXIS NORTH INTO THE MISSOURI
VALLEY WILL TRACK INTO THE AREA AND PROVIDE THE SUPPORT FOR MORE
CONVECTION.
LONG TERM...TONIGHT THROUGH FRIDAY
COLD FRONT WILL STALL ACROSS CENTRAL LOWER MICHIGAN TONIGHT AS UPPER
LEVEL SUPPORT DRIVING IT SOUTHWARD DWINDLES AND THE BOUNDARY BEGINS
TO ENCOUNTER INCREASING SOUTHERLY FLOW OVER THE SOUTHERN PART OF THE
STATE. CONVERGENCE (AND LIFT) ALONG THE FRONT WILL INCREASE TONIGHT
HOWEVER AS CANADIAN HIGH PRESSURE SINKS DOWN INTO THE NORTHERN GREAT
LAKES AND THE NEXT LOW PRESSURE SYSTEM OVER THE PLAINS BEGINS TO
EJECT EAST. THIS WILL ALLOW THE FRONT TO REMAIN QUITE ACTIVE...WITH
RAIN AND THUNDERSTORMS EXPECTED TO AFFECT MUCH OF THE FORECAST AREA
THROUGH THE NIGHT. MODELS CONTINUE TO PINPOINT AN AREA OF GOOD
LOW-LEVEL FRONTOGENETICAL FORCING NORTH OF I-69 OVERNIGHT...AND
BELIEVE THIS IS WHERE WE WILL SEE QPF AMOUNTS OF 0.5 INCHES OR MORE.
THOUGH WATER VAPOR IMAGERY DOES NOT CURRENTLY SHOW ANY SHORTWAVES
POISED TO RIDE ALONG THIS BOUNDARY OVERNIGHT...CANNOT RULE THIS OUT
GIVEN DEGREE OF CONVECTION THAT IS EXPECTED TO DEVELOP UPSTREAM
ALONG THE FRONT TODAY...AND WILL HAVE TO MONITOR. THIS WOULD SERVE
AS AN EVEN BETTER FOCUS FOR CONVECTION.
MODELS REMAIN IN GOOD AGREEMENT WITH THE FRONT LIFTING SLOWLY BACK
NORTHWARD ON SUNDAY AS THE NEXT LOW AHEAD OF THE MEAN WESTERN TROUGH
LIFTS UP INTO THE WESTERN GREAT LAKES. THIS WILL ALLOW FOR A
DECREASE IN SHOWER/TSTORM ACTIVITY DURING THE DAY FOR THE SOUTHERN
HALF OF LOWER MICHIGAN...WITH A MORE SIGNIFICANT DECREASE EXPECTED
ACROSS ALL OF LOWER MICHIGAN OVERNIGHT AS THE WARM FRONT FINALLY
LIFTS NORTH OF LAKE HURON. LOW LEVEL JET WILL CONTINUE TO FEED WARM
AIR AND MOISTURE UP INTO LOWER MICHIGAN SUNDAY AND SUNDAY NIGHT ON
THE SOUTH SIDE OF THE WARM FRONT...THOUGH SIGNIFICANT CLOUD COVER
SHOULD HOLD AFTERNOON HIGHS DOWN INTO THE LOW/MID 70S NEAR THE OHIO
BORDER AND ONLY NEAR 60 ACROSS THE TRI-CITIES AND THUMB.
COLD FRONT WILL SWEEP ACROSS THE STATE MONDAY AND MONDAY NIGHT AS
THE SURFACE LOW TRACKS ACROSS ONTARIO. AFTER A BRIEF BREAK IN
ACTIVITY LATE SUNDAY NIGHT AND MONDAY MORNING...THE APPROACH OF THE
FRONT WILL ONCE AGAIN GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE
AREA. TIMING OF THE FRONT WILL MAKE DETERMINING HIGH TEMPERATURES ON
MONDAY A LITTLE TRICKY...BUT WITH CURRENT LATE AFTERNOON
ARRIVAL...BREEZY WINDS AHEAD OF THE FRONT SHOULD ALLOW TEMPERATURES
TO ONCE AGAIN SOAR UP TO NEAR 80 DURING THE AFTERNOON.
THE PERIOD FROM TUESDAY NIGHT THROUGH AT LEAST WEDNESDAY NIGHT
CONTINUES TO LOOK DRY AS A STRONG DOME OF CANADIAN HIGH PRESSURE
SINKS DOWN INTO THE GREAT LAKES. MEDIUM RANGE MODELS THEN CONTINUE
TO SHOW THE NEXT SYSTEM BEGINNING TO IMPACT THE AREA FOR THE END OF
THE WORK WEEK...THOUGH SOME DIFFERENCES WITH TIMING AND TRACK ARE
BEGINNING TO EMERGE.
MARINE...
A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS THE GREAT LAKES REGION
AS A SURFACE HIGH STRENGTHENS ACROSS BERMUDA. THE MIXED SOUTHWEST
SURFACE WINDS ARE EXPECTED TO PUSH OFFSHORE INTO LAKE ST CLAIR AND
THE MICHIGAN WATERS OF LAKE ERIE AS WELL AS THE NEARSHORE WATERS OF
LAKE HURON...ESPECIALLY OVER SAGINAW BAY WITH THE LONGER FETCH OVER
THE WATER. THE HIGH WIND SPEEDS ARE EXPECTED TO TO PRODUCE CHOPPY
WATERS INTO THIS EVENING...BEFORE A COLD FRONT DROPS INTO THE AREA
AND DISRUPTS THIS FLOW. SMALL CRAFT ADVISORIES WILL BE LEFT AS IS
FOR TODAY/THIS EVENING. CONDITIONS WILL BE BETTER BY SUNDAY AS THE
FRONT STALLS OVER THE AREA...AND WINDS/WAVES REMAIN LIGHT. WITH THE
FRONT IN THE AREA...SCATTERED SHOWERS/THUNDERSTORMS WILL BE MORE
PREVALENT ACROSS THE AREA.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...UNTIL 2 AM SUNDAY.
SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 10 PM SATURDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.
&&
UPDATE.......CB
AVIATION.....DG
SHORT TERM...DG
LONG TERM....HLO
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 25, 4:17 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 417 AM EDT SAT APR 25 2009 CORRECTED TO ADD SPOTTER INFORMATION STATEMENT MIZ047>049-053>055-060>063-068>070-075-076-082-083-260900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 417 AM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST MICHIGAN AS A COLD FRONT DROPS SOUTHWARD THEN STALLS OVERNIGHT. THERE IS A SLIGHT RISK SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE TODAY AND THIS EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. STORM MOTION WILL BE TO THE EAST NORTHEAST AT AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN SUNDAY THROUGH TUESDAY AS SEVERAL FRONTAL BOUNDARIES DROP SLOWLY ACROSS THE GREAT LAKES. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 417 AM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL MARINE AREAS AS A COLD FRONT DROPS SOUTHWARD THEN STALLS OVERNIGHT. THERE IS A SLIGHT RISK SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE TODAY AND THIS EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 55 KNOTS. STORM MOTION WILL BE TO THE EAST NORTHEAST AT 40 KNOTS. SMALL CRAFT ADVISORIES ALSO REMAIN IN EFFECT FOR ALL NEARSHORE WATERS. PLEASE REFER TO THE LATEST MARINE PRODUCTS /MWWDTX...GLFSC...NSHDTX/ FOR DETAILS AND EXPIRATION TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN SUNDAY THROUGH TUESDAY AS SEVERAL FRONTAL BOUNDARIES DROP SLOWLY ACROSS THE GREAT LAKES. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. WINDS WILL INCREASE FROM THE SOUTH ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. SMALL CRAFT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 25, 11:51 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1151 AM EDT SAT APR 25 2009 MIZ047>049-053-054-060-061-251700- BAY-GENESEE-HURON-MIDLAND-SAGINAW-SHIAWASSEE-TUSCOLA- 1151 AM EDT SAT APR 25 2009 ...SPECIAL WEATHER STATEMENT... AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF COLEMAN TO 29 MILES WEST OF ST. CHARLES TO 55 MILES WEST OF LAINGSBURG...MOVING EAST AT 50 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SANFORD AND EDENVILLE BY 1205 PM EDT... MERRILL BY 1210 PM EDT... MIDLAND BY 1215 PM EDT... MARION SPRINGS AND BENTLEY BY 1220 PM EDT... FREELAND AND AUBURN BY 1225 PM EDT... ST. CHARLES AND PINCONNING BY 1230 PM EDT... ZILWAUKEE AND SAGINAW BY 1235 PM EDT... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 4 PM. SC
Special weather statement, Apr 25, 12:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1252 PM EDT SAT APR 25 2009 MIZ048-053-054-060-061-251745- BAY-GENESEE-SAGINAW-SHIAWASSEE-TUSCOLA- 1252 PM EDT SAT APR 25 2009 ...SPECIAL WEATHER STATEMENT... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF AKRON TO 9 MILES NORTHWEST OF OWOSSO...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OAKLEY AND MUNGER BY 1255 PM EDT... LENNON AND QUANICASSEE BY 100 PM EDT... SWARTZ CREEK AND NEW LOTHROP BY 105 PM EDT... MONTROSE AND FLUSHING BY 110 PM EDT... MOUNT MORRIS AND FLINT BY 115 PM EDT... REESE AND BIRCH RUN BY 120 PM EDT... OTISVILLE AND FRANKENMUTH BY 125 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM. AN INCREASE IN THUNDERSTORM STRENGTH IS POSSIBLE. BE PREPARED FOR CHANGING WEATHER CONDITIONS THIS AFTERNOON. KURIMSKI/BT
Special weather statement, Apr 25, 12:53 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1253 PM EDT SAT APR 25 2009 MIZ049-251730- HURON- 1253 PM EDT SAT APR 25 2009 ...SPECIAL WEATHER STATEMENT... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BAD AXE TO CASEVILLE...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... KINDE BY 100 PM EDT... PORT AUSTIN BY 110 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM. AN INCREASE IN THUNDERSTORM STRENGTH IS POSSIBLE. BE PREPARED FOR CHANGING WEATHER CONDITIONS THIS AFTERNOON. KURIMSKI/BT
Special weather statement, Apr 25, 12:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1258 PM EDT SAT APR 25 2009 MIZ049-251800- HURON- 1258 PM EDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR HURON COUNTY... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CASEVILLE TO 7 MILES NORTHWEST OF BAD AXE...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... KINDE BY 105 PM EDT... PORT AUSTIN BY 115 PM EDT... HARBOR BEACH AND PORT HOPE BY 120 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM. AN INCREASE IN THUNDERSTORM STRENGTH IS POSSIBLE. BE PREPARED FOR CHANGING WEATHER CONDITIONS THIS AFTERNOON. KURIMSKI/BT
Special weather statement, Apr 25, 1:05 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 105 PM EDT SAT APR 25 2009 MIZ068-075-082-251800- LENAWEE-LIVINGSTON-WASHTENAW- 105 PM EDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES WEST OF CHELSEA TO 30 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ADDISON BY 120 PM EDT... CEMENT CITY BY 125 PM EDT... ONSTED BY 130 PM EDT... GREGORY BY 135 PM EDT... HOWELL AND CHELSEA BY 145 PM EDT... CLINTON AND PINCKNEY BY 150 PM EDT... DEXTER AND HARTLAND BY 200 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM. AN INCREASE IN THUNDERSTORM STRENGTH IS POSSIBLE. BE PREPARED FOR CHANGING WEATHER CONDITIONS THIS AFTERNOON. KURIMSKI/BT
Local storm report, Apr 25, 1:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
131 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 5 NW CHELSEA 42.37N 84.09W
04/25/2009 E58 MPH WASHTENAW MI TRAINED SPOTTER
&&
DEEDLERThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:03 PM EDT | Special Marine Warning | DTX | 103 min | |
| Apr 25, 1:15 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Livingston, Washtenaw | 60 min |
| Apr 25, 1:42 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 50 min |
| Apr 25, 2:04 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb | 56 min |
| Apr 25, 2:21 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 54 min |
| Apr 25, 2:23 PM EDT | Special Marine Warning | DTX | 58 min | |
| Apr 25, 2:28 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 47 min |
| Apr 25, 2:57 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 28 min |
| Apr 25, 5:27 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee, Washtenaw | 93 min |
| Apr 25, 5:59 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 68 min |
| Apr 25, 6:21 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 71 min |
| Apr 25, 6:22 PM EDT | Special Marine Warning | DTX | 85 min | |
| Apr 25, 7:04 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.